MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 40; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 40; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S404
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Following explant, return and completion of laboratory analysis, this event will be further updated.
 
Event or Problem Description
It was reported that the battery of this implantable device was suspected to be depleting prematurely.This device has been scheduled for replacement and returned to boston scientific for analysis post explant, is expected.No resulting adverse patient effects were reported at this time.
 
Event or Problem Description
It was reported that the battery of this implantable device was suspected to be depleting prematurely.This device has been scheduled for replacement and return to boston scientific for analysis post explant, is expected.No resulting adverse patient effects were reported at this time.Subsequently, the unit was explanted and returned for analysis.
 
Additional Manufacturer Narrative
The pacemaker was analyzed and an engineering-level longevity prediction calculation was completed to assess the rate of battery depletion.Given the programmed parameters and other data stored within the memory of the device, the results of this calculation indicated that the actual rate of battery depletion fell within an acceptable range.Next, a series of diagnostic tests were conducted that verified the performance of pacing, sensing, and recording functions.Impedance testing was completed and all measurements were within normal limits.Having met the engineering longevity prediction, functionally passed all returned product testing, and with no further information to indicate a product performance issue, we have concluded that this device experienced normal battery depletion.

Brand Name
ALTRUA 40
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9947374
Report Number2124215-2020-06563
Device Sequence Number17003006
Product Code LWP
UDI-Device Identifier00802526484452
UDI-Public00802526484452
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970003/S106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/15/2016
Device Model NumberS404
Device Catalogue NumberS404
Device Lot Number601491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date07/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;